Alert archive / Ohio / Flash Flood Warnings in 2025

Flash Flood Warning 4, NWS Cleveland, OH

May 15, 2025Hancock County, Ohio

NWS Cleveland, OH issued this flash flood warning at May 15, 2025, 3:35 AM EDT for Hancock County, Ohio. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2025, 3:35 AM EDT (07:35 UTC)
Expired
May 15, 2025, 7:30 AM EDT
In force
4 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
None

County Hancock County, OH

The radar

The Cleveland radar (KCLE), 154 km from the middle of the area, began a volume at 07:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.6 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 364 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
364 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
920 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

734 
WGUS51 KCLE 150735
FFWCLE
OHC063-151000-
/O.NEW.KCLE.FF.W.0004.250515T0735Z-250515T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
335 AM EDT Thu May 15 2025

The National Weather Service in Cleveland has issued a

* Flash Flood Warning for...
  Central Hancock County in northwestern Ohio...

* Until 600 AM EDT.

* At 335 AM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 4 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Findlay, McComb, Rawson and Benton Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4114 8354 4097 8353 4094 8381 4112 8380

FLASH FLOOD...RADAR INDICATED

$$

26
2 follow-up statements
846 
WGUS51 KCLE 150946
FFWCLE
OHC063-151130-
/O.EXT.KCLE.FF.W.0004.000000T0000Z-250515T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Cleveland OH
546 AM EDT Thu May 15 2025

The National Weather Service in Cleveland has extended the

* Flash Flood Warning for...
  Central Hancock County in northwestern Ohio...

* Until 730 AM EDT.

* At 546 AM EDT, Between 2 and 4 inches of rain have fallen over the 
  warned area overnight and will continue although rain has moved 
  out of the area. Flash flooding is ongoing.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Findlay, McComb, Rawson and Benton Ridge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 4114 8354 4097 8353 4094 8381 4112 8380

FLASH FLOOD...RADAR INDICATED

$$

26
737 
WGUS71 KCLE 151124
FFSCLE

Flash Flood Statement
National Weather Service Cleveland OH
724 AM EDT Thu May 15 2025

OHC063-151134-
/O.EXP.KCLE.FF.W.0004.000000T0000Z-250515T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hancock OH-
724 AM EDT Thu May 15 2025

...FLASH FLOOD WARNING WILL EXPIRE AT 730 AM EDT THIS MORNING FOR 
CENTRAL HANCOCK COUNTY...

Flood waters have receded. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 4114 8354 4097 8353 4094 8381 4112 8380

$$

26

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this flash flood warning went out at May 15, 1:56 AM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 15, 1:56 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
156 AM EDT Thu May 15 2025

.SYNOPSIS...
A weak trough will continue to lift north through the Ohio
Valley and Great Lakes regions through tonight. Low pressure
over the Northern Plains will lift a warm front across the area
Thursday night, followed by a cold front sweeping east on Friday
night. Another cold front may cross the region Saturday before
high pressure builds across the area Sunday through Tuesday.

&&

.NEAR TERM /THROUGH TODAY/...
9:45 PM Update...
Convection will continue to wane over the next few hours as we
lose instability. All eyes will be on the 00Z model guidance as
it comes in to see what it shows for Thursday night.

Previous Discussion...
Scattered showers with a few thunderstorms have started to
develop across NW Ohio. ML CAPE values have increased to between
500-800 J/kg and expect to see a continued expansion of showers
and thunderstorm into this evening as the upper trough lifts
northeast through tonight. Initially the greatest coverage of
thunderstorms will be in the west but also seeing a thicker
cumulus field between CAK and YNG and expect thunderstorms to
also develop in this area as simulated by several of the high
resolution models. Severe weather is not expected today but
locally heavy rain is possible especially with any training
storms with skinny CAPE. Showers may linger across western Lake
Erie and possibly the Toledo area longer overnight where deeper
moisture is focused with the trough axis.

On Thursday a low chance of showers will linger in the east in
the vicinity of the upper trough over Pennsylvania while
ridging aloft builds in from the west. Surface low pressure will
move into the Upper Midwest with a warm front/occluded front
extending south across Lake Michigan and approaching NW Ohio
during the late evening. Southerly return flow ahead of this
feature will boost temperatures into the low to mid 80s in NW
Ohio with upper 70s reaching NW Pennsylvania. Meanwhile
dewpoints reach the low to mid 60s. Surface based instability
across Indiana is forecast to reach 3000-4000 J/kg with an
instability gradient extending east across Ohio. A capping
inversion is likely to develop during the afternoon with an EML
spreading in from the west. Upstream coverage of thunderstorms
may be limited across Indiana but 12Z high resolution models
have trended upward with coverage of storms along the warm front
in southern lower Michigan and approaching NW Ohio towards
10PM. It is unclear if there may be some discrete cells along
this boundary or if we may see more of a bowing cluster or even
MCS spread southeast into northern Ohio or across Lake Erie.
The Storm Predication Center has expanded the Slight Risk of
Severe Thunderstorms across most of Ohio for Thursday night
focused in the 9 PM to 4 AM time frame. This is typically a
diurnally unfavorable time frame for severe weather but
continued warm advection overnight may maintain boundary layer
instability. Damaging winds, large hail, and event a tornado
threat looks to persist into the overnight with strong 0-6km
shear of near 40 knots. Some backing of the surface winds is
possible ahead of the surface boundary and especially in the
vicinity of Lake Erie. In addition the HREF has STP values of
2-4 across NW Ohio with strong veering of the winds with height
in hodographs. Will continue to monitor the potential for
nocturnal severe weather on Thursday night although uncertainty
does remain with upstream initiation and coverage.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
The short term period will be predominately impacted by a low
pressure system over the Upper Plains tracking east through the
Great Lakes region. On Friday, a warm front will have moved north of
the area, allowing for temperatures to climb into the mid to upper
80s across the area with dewpoints in the upper 50s to low 60s.
There will be lingering showers across the eastern CWA Friday
morning into the early afternoon, before showers and thunderstorms
become more widespread late Friday evening into the overnight hours
as robust cold front pushes east. There is a bit of timing
differences in the shower progression from Friday morning and how
quick things will clear out and allow for more destabilization which
may increase chances of strong to severe thunderstorms across the
area come Friday evening. There is high confidence however that
there will be widespread convection across the area late Friday into
Saturday. The overall synoptic forcing associated with the upper
level trough has the potential to enhance convection across the
area, however best support and areas of lift look to remain just
south of the area. To highlight this concern, there is a small
portion of a Day 3 Marginal SWO for the southwestern tier of
counties.Depending on future model trends with the Friday morning
convection, this area of concern may need to be extended further
north into northeast Ohio. All severe weather hazards will be
possible with this system. In addition to severe storm potential,
WPC has issued a Day 3 Marginal ERO for the entire area given the
potential for deep warm cloud layers and efficient, heavy rainfall.

The associated upper level trough and associated surface low will
track across the Great Lakes region on Saturday, with showers and
storms gradually tapering from west to east throughout the day on
Saturday. Conditions should try out by Saturday night as a ridge and
associated surface high gradually push over the area. On the
backside of the low, cooler temperatures will advect southeast
across the area, resulting in highs on Saturday only climbing into
the low to mid 70s with overnight lows dropping into the upper 40s
to low 50s.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
High pressure and associated upper level ridge will allow for a dry
and pleasant conditions on Sunday and Monday. Highs both days will
only climb into the mid to upper 60s with plenty of peaks of
sunshine expected. Overnight lows will drop into the 40s, keeping
any concern of frost or freeze away. Past Monday, there is quite a
bit of uncertainty in the progression of another low pressure system
over the Central US. A warm front is expected to lift north across
the area midweek next week, which will likely bring another
potential for convection. Will have to monitor the progression of
this system for any severe potential. Confidence is high however
that temperatures will warm a bit, climbing into the 70s both
Tuesday and Wednesday given the transition to a southwesterly, WAA
regime.

&&

.AVIATION /06Z Thursday THROUGH Monday/...
Scattered showers and thunderstorms, mainly across western
terminals, will continue throughout the next few hours.
Generally dry weather is expected across terminals on Thursday,
though can't rule out an isolated pop up shower/thunderstorm
Thursday afternoon across eastern terminals. A cold front will
approach terminals from the west late Thursday night near the
end of the TAF period. Have introduced PROB30 groups for TSRA
moving across terminals from west to east. There is the
potential for strong to severe storms as the cold front moves
east.

Southerly winds 5-10 knots will continue through the TAF period
outside of the development of a lake breeze this afternoon
which may flip winds easterly to northeasterly along the Lake
Erie lakeshore.

Outlook...Periodic showers and thunderstorms with non-VFR are
possible through Saturday.

&&

.MARINE...
Southeast winds of 10-15 knots will persist across the lake tonight
before a warm front lifts north towards the area Thursday morning,
shifting winds to easterly at 10-15 knots. As the warm front pushes
north on Thursday, winds will gradually shift to be more southerly,
eventually settling to southwesterly at 10-15 knots by Friday
morning. A cold front will push east across Lake Erie on Saturday,
shifting winds to west-northwesterly at 15-20 knots. This transition
to onshore flow will have the potential to allow waves to build to 3-
5 feet along the nearshore zones in the central and eastern basins,
resulting in the potential need for a small craft advisory during
this time. High pressure will build over the lake on Sunday and
Monday, allowing winds to calm to 10-12 knots from the north through
Monday night. Another low pressure over the central US will impact
the area midweek, however confidence is low with timing and
potential impacts across the region.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...10
NEAR TERM...10/Saunders
SHORT TERM...04
LONG TERM...04
AVIATION...13
MARINE...04
Hazardous weather outlook, May 14, 4:26 AM EDT, 23 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
Issued by National Weather Service Buffalo NY
426 AM EDT Wed May 14 2025

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-150830-
Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-
Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-
Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-
Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie-
426 AM EDT Wed May 14 2025

This Hazardous Weather Outlook is for north central Ohio, northeast
Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe storms are possible Thursday evening into early
Friday morning. All severe hazards are possible including strong wind
gusts, large hail, and a brief tornado.

Strong to severe storms capable of producing locally heavy rainfall
are possible Friday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LEZ061-142>149-162>169-150830-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-
426 AM EDT Wed May 14 2025

This Hazardous Weather Outlook is for central Lake Erie, eastern
Lake Erie and western Lake Erie.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Strong to severe storms are possible Thursday evening into early
Friday morning. All severe hazards are possible including strong wind
gusts and large hail.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 15, 1:59 AM EDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Cleveland OH
159 AM EDT Thu May 15 2025

OHZ006-017-150645-
Wood OH-Hancock OH-
159 AM EDT Thu May 15 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN WOOD AND NORTHERN
HANCOCK COUNTIES THROUGH 245 AM EDT...

At 159 AM EDT, Doppler radar was tracking a strong thunderstorm near
Findlay, moving northeast at 10 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Findlay, Fostoria, North Baltimore, McComb, Arcadia, Van Buren,
Bloomdale, Cygnet, Jerry City, Benton Ridge, West Millgrove, and
Bairdstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4132 8353 4114 8341 4105 8342 4097 8376
      4107 8387
TIME...MOT...LOC 0559Z 232DEG 8KT 4105 8373

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

26

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:59 AM EDTSpecial Weather StatementCLEHancock46 min
May 15, 2:55 AM EDTAreal Flood AdvisoryCLEHancock40 min

Nearby

Flash Flood Warnings in Ohio, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.